| Model Number |
TGU313115 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
12/23/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The review of the manufacturing records verified that this lot met all pre-release specifications.Per the gore® tag® thoracic endoprosthesis instructions for use (ifu), a warning is given as "if abnormal or inconsistent deployment line resistance is felt during deployment initiation, stop deployment action immediately.If device remains constrained, remove device through the introducer sheath.If resistance is felt during removal through the sheath, stop and withdraw device and introducer sheath together.".
Event or Problem Description
It was reported to gore that on (b)(6) 2019, a conformable gore® tag® thoracic endoprosthesis was to be used for treatment of a thoracic aorta ulceration.When the device was advanced to the target lesion, the physician initiated the deployment line, resistance was reportedly felt.The physician continuously pulled out the deployment line and the distal end of the endoprosthesis expanded.The proximal end of the endoprosthesis was still constrained.Then the physician pulled out the deployment line with excessive force, the delivery catheter was pulled downwards and the expanded part of the endoprosthesis was shrunk suddenly.The proximal end of the endoprosthesis was still constrained and could not expand.Immediate external flow was performed to ensure blood supply to the visceral arteries and lower limbs, and the contralateral femoral artery was punctured and the balloon was dilated.The constrained part of the endoprosthesis could not expand.The patient was transferred for surgical intervention and the physician cut the deployment line.The endoprosthesis expanded finally.The physician cut about 30mm of the proximal end of the endoprosthesis and implanted crownus stentgraft.The incision was sutured and the patient was sent to the icu for monitoring.
Additional Manufacturer Narrative
H6: code3233-the specimen was returned for the engineering evaluation.The engineering evaluation was still in process.The images were provided, the imaging evaluation could be performed.The imaging evaluation results stated that the device was advanced to the lcca.The distal end of the device partially deployed.The device appears to have been pulled down from the original target location.After multiple attempts to balloon the device open, it was unsuccessful.On the final angio, the distal end of the device was still partially deployed.
Additional Manufacturer Narrative
Event description was updated.The imaging evaluation results was updated.The imaging evaluation results stated that dicom angio images were provided for evaluation.The device was advanced to the lcca and the deployment was initiated.After continuous pulling of the device, the device started to deploy.The device is partially deployed, with the distal end of the device expanded while the proximal end remains constrained.The device appears to have been pulled down from the original target location.After multiple attempts to balloon the device open, it was unsuccessful.On the final angio, the proximal end of the device remains constrained.The engineering evaluation was performed on the returned device.The evaluation results stated that both deployment lines that remained connected to the deployment knob measured approximately 153mm and 223mm, which is shorter than the working length of the catheter (approx.1300mm).The fiber end of the ¿153mm length fiber appears to have been cleanly cut.This appears to have been cut by the physician after removal.The fiber end of the ¿223mm length fiber shows signs of a tensile failure.An additional fiber that was measured as approximately 928mm, shows signs of tensile failure on one fiber end and appears to have been partially cut on the other.There is evidence of a tensile failure on one of the deployment lines and on one end of the fiber fragment that could support the report of resistance felt during deployment and the breaking of the deployment line(s) by the physician due to excessive force.The fragments of the sleeve and endoprosthesis support the report of the physician removing the ¿30mm portion of the proximal end of the endoprosthesis.No root cause could be identified for deployment not occurring fully with the available information.Per the gore® tag® thoracic endoprosthesis instructions for use (ifu), a warning is given as "if abnormal or inconsistent deployment line resistance is felt during deployment initiation, stop deployment action immediately.If device remains constrained, remove device through the introducer sheath.If resistance is felt during removal through the sheath,stop and withdraw device and introducer sheath together.".
Event or Problem Description
It was reported to gore that on (b)(6) 2019, a conformable gore® tag® thoracic endoprosthesis was to be used for treatment of a thoracic aorta ulceration.When the device was advanced to the target lesion through gore dryseal sheath(22f), the physician initiated the deployment line, resistance was reportedly felt when about 2cm fiber was pulled out.The physician continuously pulled out the deployment line and the distal end of the endoprosthesis expanded.The proximal end of the endoprosthesis was still constrained.Then the physician pulled out the deployment line with excessive force , the delivery catheter was pulled downwards and the expanded part of the endoprosthesis was shrunk suddenly.The proximal end of the endoprosthesis was still constrained and could not expand.Immediate external flow was performed to ensure blood supply to the visceral arteries and lower limbs, and the contralateral femoral artery was punctured and the balloon was dilated.The constrained part of the endoprosthesis could not expand.The patient was transferred to cardiothoracic surgery for thoracotomy and the physician cut the deployment line to expand the endoprosthesis.The physician cut off the proximal end of the endoprosthesis about 30mm and implanted crownus stentgraft.The incision was sutured and the patient was sent to the icu for monitoring.It was reported that the deployment line was broken.There was adequate iliac and femoral access and no reported tortuosity during the procedure.No sharp objects were reported to have come in contact with the device.It was reported that the patient tolerated the procedure and the outcome was good.
Additional Manufacturer Narrative
Event description was updated.
Event or Problem Description
It was reported to gore that on (b)(6) 2019, a conformable gore® tag® thoracic endoprosthesis was to be used for treatment of a thoracic aorta ulceration.The device was advanced to the target just distal to the lcca ostium through gore dryseal sheath(22f).When the physician initiated the deployment, resistance was reportedly felt when about 2cm fiber was pulled out.After encountering resistance, the physician reportedly noticed that there were two deployment lines and attempted to pull each line independently.One fiber could be removed completely, and as the physician continued to pull out the deployment line, it was observed that the distal end of the endoprosthesis expanded.The proximal end of the endoprosthesis however remained constrained.The physician then reportedly pulled the remaining fiber with excessive force until the deployment line broke and came out.This resulted in the delivery catheter being pulled downwards and it was reported that the expanded part of the endoprosthesis shrunk suddenly.The proximal end of the endoprosthesis was still constrained and could not expand.Immediate external flow was performed to ensure blood supply to the visceral arteries and lower limbs, and the contralateral femoral artery was punctured and the balloon dilatation of the endoprosthesis was attempted.The constrained part of the endoprosthesis could not expand.The patient was transferred to cardiothoracic surgery for thoracotomy and the physician cut the deployment line along the endoprosthesis to expand the endoprosthesis.This reportedly expanded the proximal end of the device.The physician cut off approximately 30 mm of the expanded proximal end of the endoprosthesis and implanted a crownus stent graft.It was reported that the deployment line was broken.There was adequate iliac and femoral access and no reported tortuosity during the procedure.No sharp objects were reported to have come in contact with the device.It was reported that the patient tolerated the procedure and the outcome was good.
Event or Problem Description
It was reported to gore that on (b)(6), 2019, a conformable gore® tag® thoracic endoprosthesis was to be used for treatment of a thoracic aorta ulceration.When the device was advanced to the target lesion, the physician initiated the deployment line, resistance was reportedly felt.The physician continuously pulled out the deployment line and the distal end of the endoprosthesis expanded.The proximal end of the endoprosthesis was still constrained.Then the physician pulled out the deployment line with excessive force , the delivery catheter was pulled downwards and the expanded part of the endoprosthesis was shrunk suddenly.The proximal end of the endoprosthesis was still constrained and could not expand.Immediate external flow was performed to ensure blood supply to the visceral arteries and lower limbs, and the contralateral femoral artery was punctured and the balloon was dilated.The constrained part of the endoprosthesis could not expand.The patient was transferred to cardiothoracic surgery for thoracotomy and the physician cut the deployment line to expand the endoprosthesis.The physician cut off the proximal end of the endoprosthesis about 30mm and implanted crownus stentgraft.The incision was sutured and the patient was sent to the icu for monitoring.
Additional Manufacturer Narrative
Additional information was received.The patient claimed that he suffered from cerebral infarction and hemiplegia after the treatment and surgery at the hospital on the second day of surgery, during which gore¿s product was used.The legal documents also reflect that the patient is recovering well.